MAUDE Adverse Event Report: COOK INC SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSCF-35-260-3
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.Pma/510(k) number = pre-amendment.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One safe-t-j exchange fixed core wire guide was returned for investigation.Wire guide core wire and safety wire are exposed at the distal end.Coil has 1 mm elongation noted 3.5 mm form distal end.Coil is off set 13.6mm, 14.6mm and 15.9mm from the distal end.Safety wire is protruding 0.5 mm at 2.1cm from the distal end.Bend is noted 2.3cm from the distal end.Elongation noted from 2.3cm to 3.8cm from the distal end.Core and safety wires are exposed 13.4cm from the distal end.Core is exposed; length is 1.6cm.Safety wire is exposed; length is 2.5cm.Safety wire is separated into two segments.Mandril wire was examined for defects and damage and no non-conformities were noted.Tip and back welds were smooth, not sharp or offset and mandril is securely caught.The coil and mandril outer diameter measured within specifications.The safety wire thickness and width measured within specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported, the wire core is protruding approximately 8cm from the tip of the safe-t-j exchange fixed core wire guide prior to patient contact.No adverse effects have been reported.

Brand Name
SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7938217
Report Number1820334-2018-03013
Device Sequence Number11090647
Product Code DQX
UDI-Device Identifier00827002005174
UDI-Public(01)00827002005174(17)230731(10)9019504
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberTSCF-35-260-3
Device Lot Number9019504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1